MAUDE Adverse Event Report: LUMENIS BE LTD STELLAR M22; STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM

LUMENIS BE LTD STELLAR M22; STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Model Number STELLAR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained injury on the left lateral forehead using ipl handpiece following treatment by stellar device.This is a second injury of the same patient (user facility herself - dr.(b)(6) that has been handled through complaint # (b)(4).This was during another treatment using different settings on a different day.
 
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.Patient photo has been received in lumenis.The device was installed on march 12, 2025 and still under warranty.Service was recently performed on this system (on 05/24/2025), after the first her (dr.(b)(6) complaint (# (b)(4) and no malfunction found.As this was a second separated treatment procedure including adverse event, lumenis decided to check the system again.The system was checked on june 27, 2025, according to ce the system was checked per lumenis stellar m22 service manual.Verified autodetection of light guides and expert filters.Verified energy out of ipl and qsw handpieces.All energy is within manufacturer tolerances.Performed operational safety checks.No device malfunction was observed.The system was operational and was ready for use.Device malfunction wasn't the suspected cause of the adverse event.In addition, district sales manager made several attempts to reach the account to discuss the customer's commercial concerns but received no response.Since no incident form or treatment settings received in lumenis, clinical evaluation was performed based on patient photo only.According to clinical expert, the cause is not established due to insufficient essential information.The patient sustained a serious injury, rated 8 out of 10 in severity - permanent injury with no impairment.Per the clinical expert, there was another complaint from the same patient, however no incident form or injury photo has been sent to lumenis.Thus, no additional complaint was formally opened.According to the information received there was no device malfunction found.Regarding the clinical evaluation the cause is not established due to insufficient essential information.Probably, there was a user error.Based on 1010197_w risk analysis and report for m22 and stellar platform - section #18.1.1 - wrong operation made by user, the risk is within the acceptable range.The hazard severity was rated as serious injury.Therefore, this case was determined as reportable to the fda.Lumenis is closing this complaint but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4) and per post marketing surveillance procedure (doc no.(b)(4).
 
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained injury on the left lateral forehead using ipl handpiece following treatment by stellar device.This is a second injury of the same patient (user facility herself - dr.(b)(6) that has been handled through complaint #(b)(4).This was during another treatment using different settings on a different day.
 
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.Patient photo has been received in lumenis.The device was installed on march 12, 2025 and still under warranty.Service was recently performed on this system (on 05/24/2025), after the first her (dr.(b)(6) complaint (#(b)(4) and no malfunction found.As this was a second separated treatment procedure including adverse event, lumenis decided to check the system again.The system was checked on june 27, 2025, according to ce the system was checked per lumenis stellar m22 service manual.Verified auto detection of light guides and expert filters.Verified energy out of ipl and qsw handpieces.All energy is within manufacturer tolerances.Performed operational safety checks.No device malfunction was observed.The system was operational and was ready for use.Device malfunction wasn't the suspected cause of the adverse event.In addition, district sales manager made several attempts to reach the account to discuss the customer's commercial concerns but received no response.Since no incident form or treatment settings received in lumenis, clinical evaluation was performed based on patient photo only.According to clinical expert, the cause is not established due to insufficient essential information.Therefore, this case was reported to the fda as an 'abundance of caution'.Per the clinical expert, there was another complaint from the same patient, however no incident form or injury photo that has been sent to lumenis.Thus, no additional complaint was formally opened.Update: 07/29/2025 lumenis received additional clinical information including verbally and partial incident form from the customer (there was no response from the customer asking for completion the incident form).This case has been clinically re-evaluated based on the new information received.Clinical expert concluded: "lumenis received a report of a patient injury involving the stellar ipl.The patient is a 60 yo female labeled on the form as a fitzpatrick iv.The photo provided demonstrates a female with medium tone african american skin (fitzpatrick v).The settings were not listed on the ae form, but verbally a staff member ((b)(6)) stated that fitzpatrick v melasma settings were used.The photo documents that the large rectangle lightguide was used and a single pulse.(b)(6) was unaware of the lesion depth selected.The injury photo demonstrates intact tissue with a rectangle-shaped area of hyperpigmentation and mild erythema.No blistering or hypopigmentation is present.The timeframe of treatment to photo is unknown.This patient also encountered a recent ipl injury prior to this report.She has demonstrated that she is not a good candidate for ipl energy.The office has overall been very non-communicative for information, offers of troubleshooting/continuing education, and support.This is user error.This patient's skin tone and ipl history is not a good candidate for future ipl and treatment was attempted anyway.Possible effects: prolonged hyperpigmentation which should resolve with proper skin care." the hazard severity was rated by clinical expert as 3 out of 10 - minor or temporary cosmetic issue.According to the information received there was no device malfunction found.Regarding the clinical evaluation, initially the cause wasn't established due to insufficient essential information, but later the customer sent more clinical information to lumenis and this case re-evaluated accordingly.Based on the re-evaluation, it was found that the root cause was user error.This patient's skin tone and ipl history is not a good candidate for future ipl and treatment was attempted anyway.As was mentioned before, this customer continued to use the system following a previous complaint that was very recent (b)(4) where we found there was also user error.Based on 1010197_w risk analysis and report for m22 and stellar platform - section #18.1.1 - wrong operation made by user and section #21.4.1 - wrong use of system (applying treatment when the treatment is contraindicated), the risks are within the acceptable range.The hazard severity was rated as minor injury.Therefore, finally this case was determined as non-reportable to the fda.Follow-up medwatch report will be submitted.Lumenis is closing this complaint but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4) and per post marketing surveillance procedure (doc no.(b)(4).

Brand Name
STELLAR M22
Common Device Name
STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
yossi avnilov
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key22369160
Report Number3021349626-2025-00004
Device Sequence Number11859240
Product Code GEX
UDI-Device Identifier07290109144726
UDI-Public07290109144726
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K193500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTELLAR
Device Catalogue NumberGA-0006200LMXBE
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale
Patient RaceBlack Or African American